MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER HEEL INT 5 PACK; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER HEEL INT 5 PACK; DRESSING,WOUND,OCCLUSIVE
Catalog Number 66800506
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that allevyn gentle border heel 23 cm x 23.2 cm 5 pack recently one of the healthcare professionals at (b)(6) had asked for samples for alternative to the allevyn life heel.The healthcare professional then had a fellow coworker "where" the heel just to test out before using it on a patient.Although the heel dressing did fit better and was much more comfortable it did leave behind gel beads as well as a sticky silicon on the coworkers foot.
 
Additional Manufacturer Narrative
The device intended to be used in treatment has not been returned for evaluation, but photos and additional information provided we have been able to establish a relationship between the device and the reported event.The photos supplied confirm silicone remained on the carrier as described.The root cause is determined as a raw material issue.No batch/lot number has been provided, therefore a review of the device history has not been possible the complaint history file contains no further instances.This investigation is now complete with no further action deemed necessary at this stage.Smith + nephew are taking further actions relating to the failure reported and continue to monitor for adverse trends.

Brand Name
ALLEVYN GENTLE BORDER HEEL INT 5 PACK
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key10593608
Report Number8043484-2020-02985
Device Sequence Number11060854
Product Code NAD
UDI-Device Identifier05000223465247
UDI-Public5000223465247
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66800506
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1